CSN Login
Members Online: 6

You are here

Hycela Rituxan

ShadyGuy
Posts: 350
Joined: Jan 2017

i have had so many Rituxan infusions that I finally lost count. Its somewhere in the mid thirties. One week ago I switched from IV to Hycela Rituxan injection under the skin on my stomach. It was extremely fast, painless and easy. I walked away feeling it was a great change. Now not so much. The injection site is painful and feels warm to the touch. I am experiencing bad fatigue, headaches, severe insomnia  and body aches. I am going in to the Dr this morning. Does anyone else use the Hycela Rituxan and if you have had similar reactions how, if at all, was it treated? Thanks in advance.

illead's picture
illead
Posts: 826
Joined: Aug 2012

Hi Shady,

     Bill is in the same boat.  He started rituxan every 2 mos. 8/'11-2/'14 when he relapsed.  Then started again every month Oct '17 and finally went to every other month just recently.  They keep asking him if he wants the injection but so far we haven't been comfortable with going that route, so he still has IVs. He already has a chronic sinus infection we attribute to rituxan.  We would be very interested to find out what your doctor thinks with your latest problems.  Sure hope it turns around for you, we know you are struggling and you certainly don't need this.  Please keep us posted, hope someone else can shed some light for you.

Hang in there,

Becky

ShadyGuy
Posts: 350
Joined: Jan 2017

I too have had a chronic sinus infection since April last year. Despite several rounds of antibiotics including IV antibiotics it just won't go away. It started during my chemo. It seems to worsen 10-14 days after each Rituxan maintenance treatment. Two weeks after the last infustion 8 weeks ago I ended up in hospital with a sinus infection and severe bronchitis. I had my last treatment Monday 4 Feb and here I am 9 days later with worsening symptoms. The antibiotic which has done some good in relieving the severity is Bactrim. Bill may want to try that if he has not already. I do a nettie pot twice per day and take decongestants which help some. They also prescribed inhalers and albuterol which do not seem to have much of an affect. The doctor in the hospital says that from looking at my bloodwork it appears there may have been damage to my bone marrow by the chemo which could be contributing to my infections.Hopefully it will heal itself over time.

As far as the injection vs IV for RITUXAN if Bill has a port definitely stick with the IV. I have good veins so I have no problem with IV infusions. I switched to the injection on my doctors suggestion mainly for convenience. Its fast and painless when you initially get the shot. However I am having complications one week afterwards. Only treatment is 50mg Benedryl and 650 mg Acetomenophen twice a day. I also have Demerol for the pain but so far have not used it. The insomia side effect is the worst for me . I lay awake most of the night. I have 5mg Ambien but it doesn't help much. Two pills and I still only sleep 2-3 hours. According to the Hycela manufacturer's website 20% of the patients experience insomnia. I am switching back to IV infusions for my next treatment on April 1.

"Whenever you find yourself on the side of the majority, it is time to pause and reflect."   Samuel Clemens (aka Mark Twain)

 

illead's picture
illead
Posts: 826
Joined: Aug 2012

At first I thought, well if a sinus infection is the only side effect, he ought to be able to deal with that.............that was dumb thinking.  He has had two different antibiotics, the last one very strong (forgot what it was) but they didn't help much or last long.  He went to an ENT and he said that he probably will never get rid of it.  He gave him a prescription for oddly, a dermatologic salve Mupirocin.  He mixes 1/2 tsp with the salt packet (from his Neil Med sinus rinse bottle)in warm water.  He is supposed to rinse twice/day but doesn't always do it (Ineed to boss him a little I guess Wink).  It helps, he will go a few days really bad then have a couple good days, it just depends.  He doesn't have any sleep issues but wakes up most days really tired and has to push through it.  Don't know if it is the Revlimid, Rit or sinus inf. probably all 3. We will keep Bactrim in mind, he has not used that yet. He has never had a port as at diagnosis his blood counts were too low to chance putting one in, so he just never ended up getting one after 8 1/2 yrs.  His good veins suffered but they have been improving lately and he doesn't want to have a port now, he is used to being a pin cushion, we should have kept count.

I sure hope things will change for you when you get back to the IVs, you have enough to deal with and you need as much sleep and rest as possible to fight your ongoing battle.

Keep on keeping on,

Becky

 

 

 

 

 

 

 

 

 

 

 

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 3156
Joined: May 2012

Becky, Shady,

I am only indirectly conversant in your Rituxan maintenance discussion, but have some thoughts.  This is partially because currently the least toxic salvage response for relapsed NLPHL is... singular Rituxan therapy.  Like NHL Folicular, Rituxan-alone has been shown to achieve P.R. against NLPHL for very long time frames in many individuals.  Other choices span the possibilities all the was to draconian R-ICE/SCT, which I doubt I would ever concent to.  [For clarity:  I am still in C.R./N.E.D.]

I did 12 infusions of Rituxan during my ABVD, and of course everyone knows that respriatory issues and sinus problems are one of its most common eide-effects.  I wonder if that is not a lesser of evils, and more endurable than what other therapies would entail ?  Miserable, but likely less miserable.

If I were to go on long-term Rux, I would choose I.V. -- just me and how I think.  Also, if that were expected to be all I needed, I would use a hand I.V. prick each session, rather than a new port.  Again, just my sensibilities on the issues.

max 

Subscribe to Comments for "Hycela Rituxan"